MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC IMPLANT HOLDER ASSEMBLY SALVATION MIDFOOT NAIL; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

WRIGHT MEDICAL TECHNOLOGY INC IMPLANT HOLDER ASSEMBLY SALVATION MIDFOOT NAIL; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Catalog Number SMN10008
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information the device will not be returned, therefore, an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided on a supplemental report.
 
Event or Problem Description
It was reported that the midfoot nail adapter broke off during the procedure.The piece that broke was still attached to the midfoot nail.When removing the midfoot nail holder from the midfoot nail after implantation, that is when it was noted that the item broke.Debris was retained in the im canal of the metatarsal.It did not impact anything and the surgeon was not concerned with it.
 
Additional Manufacturer Narrative
Correction - h6 (results code).The complaint could be confirmed, since the information for evaluation matches the alleged failure.The investigation revealed the following: an inspection of the image has shown that the alignment pin is broken of from the implant holder as reported.For further statement it's needed that we receive the product back for investigation.The current instructions for use state: "surgical instruments and instrument cases are susceptible to damage from prolonged use, and through misuse or rough handling.Care must be taken to avoid compromising their exacting performance." a review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.More detailed information about the complaint event must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
IMPLANT HOLDER ASSEMBLY SALVATION MIDFOOT NAIL
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19639154
Report Number3010667733-2024-00409
Device Sequence Number12535822
Product Code MDM
UDI-Device Identifier00840420194817
UDI-Public00840420194817
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSMN10008
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer07/15/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown